Alert archive / Texas / Flash Flood Warnings in 2019
Flash Flood Warning 11, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at May 8, 2019, 11:22 AM CDT for Kaufman County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 8, 2019, 11:22 AM CDT (16:22 UTC)
- Expired
- May 8, 2019, 2:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Kaufman County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 95 km from the middle of the area, began a volume at 16:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 4.4 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 83 J/kg
- Mixed-layer CIN
- -555 J/kg
- Mixed-layer LCL
- 671 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 734 m²/s²
- 0-3 km storm-relative helicity
- 882 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 8, 10:08 AM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, May 8, 10:08 AM CDT, 1 hour 14 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 1008 AM CDT Wed May 8 2019 .MESOSCALE UPDATE... A moist and unstable airmass remains in place south of an outflow boundary currently extending along a line from Athens to Hillsboro to Goldthwaite. A line of thunderstorms propagating eastward along and south of this boundary will continue to have the potential to produce damaging wind gusts and large hail. Will need to monitor the position of the warm sector, as a northward shift would extend the severe storm potential a little farther north, but at this time it looks like ongoing convection along the I-20 corridor will likely keep the surface boundary near its current position through early afternoon. In addition to the hail and wind threat, 0-1 KM storm-relative helicity values between 150 and 200 m^2/s^2 when combined with surface-based CAPE around 2000 J/KG indicates that at least a low-end tornado threat will exist, which would likely be of the QLCS variety along the ongoing squall line if one were to occur. North of the outflow, the primary concern will be localized flash flooding due to west-east training of thunderstorms. Occasional rainfall rates around 2 inches per hour can be expected along and north of the surface boundary, putting the near-term threat for additional flooding immediately south of the I-20 corridor. These storms will continue to shift east with time, extending the heavy rain threat eastward from Johnson and Ellis Counties to Kaufman, Henderson and Van Zandt Counties between now and early afternoon. As far as the rest of the forecast, POPs have been adjusted and the high temperature forecast has been lowered based on recent trends. 30/Bishop && .AVIATION... /Issued 728 AM CDT Wed May 8 2019/ /12Z TAFs/ Concerns: Convective impacts, winds, and MVFR CIGs Rather complicated aviation forecast persists for our local terminals. An initial round of convection is shifting east away from all sites. Its impacts are likely confined to departures/arrivals using east gates. A second round of storms is rapidly approaching terminals from the west, though. Based on current timing, primary convective impacts should be felt at terminals around 15-17Z, with lingering impacts to arrival/departure gates through the afternoon. CIGs/VSBYs are VFR at many sites currently. CIGs may fall more consistently to MVFR levels by mid/late morning with the arrival of the second round of convection. Confidence in persistent MVFR CIGs is questionable, though. CIGs should gradually improve by late afternoon/evening, but the approach of the synoptic front will likely reduce them below 030 by Thursday morning. Expect winds generally from the south/southeast today, with increasing gusts by afternoon. Influence of convection/rainfall will occasionally turn winds to a west/northwest direction through 18Z. Picca && .SHORT TERM... /Issued 239 AM CDT Wed May 8 2019/ /Today and Tonight/ A quasi linear convective system (QLCS), currently forming just off the Caprock, will move east across the region today, bringing a potential for damaging winds, hail and even a brief tornado or two. Periods of heavy rainfall will also be likely which may result in localized flooding. However, the progressive nature of the line should keep the threat of widespread flash flooding relatively low. The convective allowing models are falling into fairly close agreement with regards to timing and placement of the main line with storms reaching the western zones before sunrise, the I-35 corridor between 8 AM and 10 AM, and the eastern zones late morning through early afternoon. A few strong to severe storms will also affect the western zones prior to the arrival of the main line with damaging winds the primary hazard. These leading storms should weaken as they reach the US 281 corridor when they encounter stronger convective inhibition. Once the main line of storms moves through, clouds should begin to decrease from west to east, allowing temperatures to warm into the upper 70s and lower 80s. The only exception will be the eastern zones where a later arrival of storms and extensive cloud cover will keep high temperatures in the middle 70s. Storm chances will linger this evening, mainly in the east. The remainder of the forecast area will likely remain dry through the overnight hours until a cold front arrives across the northwest zones in the predawn hours Thursday. Overnight temperatures will range from the middle 50s across the northwest to the lower 70s in the southeast zones. .LONG TERM... /Thursday through Tuesday/ A cold front will slide across North Texas Thursday morning as a shortwave lifts across Central Plains. Initially the front will come through dry with limited moisture to work with after today's storms. However, some thunderstorms should begin to fire in the afternoon as the front moves into the southern zones where moisture and instability will be much more favorable. It looks like the best severe threat will be just southeast of the forecast area. Weak cold air advection and some lingering clouds behind the cold front will keep temperatures below seasonal normals with highs generally in the upper 60s and 70s. The only exception will be some lower 80s across the southeast zones. Thunderstorms will temporarily move south of the forecast area Thursday evening, but may develop across the southern zones again overnight Thursday/Friday morning as moist air is lifted over the shallow wedge of drier/more dense air near the surface. Confidence is low in exactly how far south the cold front will move Thursday night, therefore, we will keep PoPs low for now. The cooler and drier airmass will remain largely unchanged Friday with dry northeasterly surface flow. The combination of low level cold air advection and extensive high clouds associated with a deepening upper low on the West Coast will result in a cool day for May with morning lows in the upper 40s and 50s and highs mainly in the middle and upper 60s. Rain and thunderstorm chances will slowly increase Friday night and Saturday as a few northeastward moving shortwaves traverse the region. The best moisture will remain across Central Texas which is where we will keep the highest PoPs. It will remain cool with morning lows Saturday generally in the 50s and highs from the mid 60s to the lower 70s. The upper low will begin to lift northeast across the Desert Southwest Sunday/Sunday night, resulting in brief ridging aloft over North and Central Texas. Decreasing clouds and waning cold air advection will result in warmer temperatures Sunday with highs in the 70s and lows Sunday night in the mid and upper 50s. Low level moisture will finally return to the region Monday through Tuesday as the low pressure system begins to weaken and lift northeast towards the Central Plains. The increase in moisture and large scale lift will result in scattered showers and thunderstorms with the best chances across the southwestern half of the forecast area. The moisture increase will also bring more seasonable temperatures with lows in the upper 50s and 60s and highs in the upper 70s and lower 80s. 79 && .LONG TERM... /Issued 728 AM CDT Wed May 8 2019/ /Thursday through Tuesday/ A cold front will slide across North Texas Thursday morning as a shortwave lifts across Central Plains. Initially the front will come through dry with limited moisture to work with after today's storms. However, some thunderstorms should begin to fire in the afternoon as the front moves into the southern zones where moisture and instability will be much more favorable. It looks like the best severe threat will be just southeast of the forecast area. Weak cold air advection and some lingering clouds behind the cold front will keep temperatures below seasonal normals with highs generally in the upper 60s and 70s. The only exception will be some lower 80s across the southeast zones. Thunderstorms will temporarily move south of the forecast area Thursday evening, but may develop across the southern zones again overnight Thursday/Friday morning as moist air is lifted over the shallow wedge of drier/more dense air near the surface. Confidence is low in exactly how far south the cold front will move Thursday night, therefore, we will keep PoPs low for now. The cooler and drier airmass will remain largely unchanged Friday with dry northeasterly surface flow. The combination of low level cold air advection and extensive high clouds associated with a deepening upper low on the West Coast will result in a cool day for May with morning lows in the upper 40s and 50s and highs mainly in the middle and upper 60s. Rain and thunderstorm chances will slowly increase Friday night and Saturday as a few northeastward moving shortwaves traverse the region. The best moisture will remain across Central Texas which is where we will keep the highest PoPs. It will remain cool with morning lows Saturday generally in the 50s and highs from the mid 60s to the lower 70s. The upper low will begin to lift northeast across the Desert Southwest Sunday/Sunday night, resulting in brief ridging aloft over North and Central Texas. Decreasing clouds and waning cold air advection will result in warmer temperatures Sunday with highs in the 70s and lows Sunday night in the mid and upper 50s. Low level moisture will finally return to the region Monday through Tuesday as the low pressure system begins to weaken and lift northeast towards the Central Plains. The increase in moisture and large scale lift will result in scattered showers and thunderstorms with the best chances across the southwestern half of the forecast area. The moisture increase will also bring more seasonable temperatures with lows in the upper 50s and 60s and highs in the upper 70s and lower 80s. 79 && .LONG TERM... /Issued 239 AM CDT Wed May 8 2019/ /Thursday through Tuesday/ A cold front will slide across North Texas Thursday morning as a shortwave lifts across Central Plains. Initially the front will come through dry with limited moisture to work with after today's storms. However, some thunderstorms should begin to fire in the afternoon as the front moves into the southern zones where moisture and instability will be much more favorable. It looks like the best severe threat will be just southeast of the forecast area. Weak cold air advection and some lingering clouds behind the cold front will keep temperatures below seasonal normals with highs generally in the upper 60s and 70s. The only exception will be some lower 80s across the southeast zones. Thunderstorms will temporarily move south of the forecast area Thursday evening, but may develop across the southern zones again overnight Thursday/Friday morning as moist air is lifted over the shallow wedge of drier/more dense air near the surface. Confidence is low in exactly how far south the cold front will move Thursday night, therefore, we will keep PoPs low for now. The cooler and drier airmass will remain largely unchanged Friday with dry northeasterly surface flow. The combination of low level cold air advection and extensive high clouds associated with a deepening upper low on the West Coast will result in a cool day for May with morning lows in the upper 40s and 50s and highs mainly in the middle and upper 60s. Rain and thunderstorm chances will slowly increase Friday night and Saturday as a few northeastward moving shortwaves traverse the region. The best moisture will remain across Central Texas which is where we will keep the highest PoPs. It will remain cool with morning lows Saturday generally in the 50s and highs from the mid 60s to the lower 70s. The upper low will begin to lift northeast across the Desert Southwest Sunday/Sunday night, resulting in brief ridging aloft over North and Central Texas. Decreasing clouds and waning cold air advection will result in warmer temperatures Sunday with highs in the 70s and lows Sunday night in the mid and upper 50s. Low level moisture will finally return to the region Monday through Tuesday as the low pressure system begins to weaken and lift northeast towards the Central Plains. The increase in moisture and large scale lift will result in scattered showers and thunderstorms with the best chances across the southwestern half of the forecast area. The moisture increase will also bring more seasonable temperatures with lows in the upper 50s and 60s and highs in the upper 70s and lower 80s. 79 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 79 67 77 53 67 / 100 20 10 10 30 Waco 78 70 79 53 65 / 90 30 20 50 60 Paris 76 67 77 52 68 / 90 60 20 10 30 Denton 79 64 73 50 67 / 100 20 10 10 20 McKinney 78 66 76 52 67 / 90 20 10 10 30 Dallas 79 67 78 54 68 / 90 20 10 20 30 Terrell 77 68 80 54 67 / 90 40 20 30 50 Corsicana 77 71 80 54 66 / 90 50 30 50 60 Temple 79 70 81 54 65 / 80 30 30 60 60 Mineral Wells 82 61 72 48 66 / 100 10 10 10 20 && .FWD WATCHES/WARNINGS/ADVISORIES... None. && 30
Hazardous weather outlook, May 8, 3:41 AM CDT, 7 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 341 AM CDT Wed May 8 2019 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-090845- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 341 AM CDT Wed May 8 2019 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. A line of thunderstorms will move across the region today, bringing a chance for damaging winds, large hail and heavy rainfall along with localized flooding. A tornado or two cannot be ruled out. Storms will affect locations generally west of the I-35 corridor this morning and the remainder of the region this afternoon and early evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Scattered to numerous thunderstorms are expected Thursday through Saturday as well as Monday and Tuesday of next week. Localized flooding will be the main hazard, although a few storms could produce small hail. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested generally west of the I-35 corridor this morning and east of I-35 this afternoon.
In the hours before
Special weather statement, May 8, 7:39 AM CDT, 3 hours 43 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
739 AM CDT Wed May 8 2019
TXZ145-081315-
Hill TX-
739 AM CDT Wed May 8 2019
...SPECIAL WEATHER STATEMENT...
At 738 AM CDT, Doppler radar was tracking a strong thunderstorm near
Whitney, or 10 miles west of Hillsboro, moving northeast at 40 mph.
Half inch hail will be possible with this storm.
Locations impacted include...
Hillsboro, Whitney, Itasca and Carl's Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
central Texas.
LAT...LON 3191 9725 3197 9733 3200 9736 3205 9739
3226 9710 3226 9709 3220 9704 3206 9694
3206 9692 3201 9692
TIME...MOT...LOC 1238Z 233DEG 34KT 3200 9729
SanchezLocal storm report, May 8, 9:44 AM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
944 AM CDT WED MAY 08 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0931 AM FLASH FLOOD FORT WORTH 32.75N 97.34W
05/08/2019 TARRANT TX EMERGENCY MNGR
CITY OF FORT WORTH EMERGENCY MANAGEMENT REPORTING
MULTIPLE HIGH-WATER RESCUES IN SOUTHWEST FORT WORTH.Local storm report, May 8, 11:21 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1121 AM CDT WED MAY 08 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1119 AM FLASH FLOOD 1 SE KAUFMAN 32.57N 96.31W
05/08/2019 KAUFMAN TX EMERGENCY MNGR
NUMEROUS COUNTY ROADS CLOSED ACROSS THE COUNTY. THE
INTERSECTION OF TX 34 AND US 175 IN KAUFMAN IS CLOSED DUE
TO WATER.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 1:03 AM CDT | Special Weather Statement | FWD | Eastland, Stephens, Young | 57 min |
| May 8, 2:01 AM CDT | Special Weather Statement | FWD | Jack | 44 min |
| May 8, 2:18 AM CDT | Special Weather Statement | FWD | Stephens | 57 min |
| May 8, 2:29 AM CDT | Areal Flood Advisory | FWD | Stephens | 3 hr |
| May 8, 2:40 AM CDT | Special Weather Statement | FWD | Jack, Parker, Wise | 50 min |
| May 8, 2:51 AM CDT | Special Weather Statement | FWD | Palo Pinto | 24 min |
| May 8, 3:14 AM CDT | Areal Flood Advisory | FWD | Palo Pinto | 3 hr |
| May 8, 3:56 AM CDT | Special Weather Statement | FWD | Lampasas | 64 min |
| May 8, 4:35 AM CDT | Special Weather Statement | FWD | Coryell, Hamilton, Lampasas | 40 min |
| May 8, 7:39 AM CDT | Special Weather Statement | FWD | Hill | 36 min |
| May 8, 8:20 AM CDT | River Flood Warning | FWD | Dallas | 21 days |
| May 8, 8:20 AM CDT | River Flood Warning | FWD | Dallas | 28 hr |
| May 8, 8:20 AM CDT | River Flood Warning | FWD | Denton | 45 hr |
| May 8, 8:22 AM CDT | River Flood Warning | FWD | Hunt | 48 hr |
| May 8, 8:22 AM CDT | River Flood Warning | FWD | Hunt, Rockwall | 36 hr |
| May 8, 8:43 AM CDT | River Flood Warning | FWD | Leon, Robertson | 7 days |
| May 8, 9:03 AM CDT | Areal Flood Advisory | FWD | Dallas, Tarrant | 3 hr |
| May 8, 9:05 AM CDT | Severe Thunderstorm Warning | FWD | Mills | 55 min |
| May 8, 9:54 AM CDT | Areal Flood Advisory | FWD | Bosque, Erath, Hamilton, Hill, Johnson, Somervell | 3 hr |
| May 8, 10:15 AM CDT | Severe Thunderstorm Warning | FWD | Coryell, Hamilton, Lampasas, Mills | 60 min |
| May 8, 10:25 AM CDT | Areal Flood Advisory | FWD | Ellis, Kaufman | 3 hr |
| May 8, 11:14 AM CDT | Severe Thunderstorm Warning | FWD | Bell, Coryell | 61 min |
| May 8, 11:38 AM CDT | Areal Flood Advisory | FWD | Navarro | 3 hr |
| May 8, 12:01 PM CDT | Areal Flood Advisory | FWD | Henderson, Rains, Van Zandt | 3 hr |
| May 8, 12:25 PM CDT | Special Weather Statement | FWD | Milam | 35 min |
| May 8, 12:36 PM CDT | Special Weather Statement | FWD | Smith | 24 min |
| May 8, 12:50 PM CDT | River Flood Warning | FWD | Dallas, Tarrant | 39 hr |
| May 8, 12:56 PM CDT | Special Weather Statement | FWD | Milam | 34 min |
| May 8, 1:03 PM CDT | Severe Thunderstorm Warning | FWD | Milam | 27 min |
| May 8, 1:07 PM CDT | Severe Thunderstorm Warning | FWD | Milam, Robertson | 53 min |
| May 8, 1:12 PM CDT | Tornado Warning | FWD | Milam, Robertson | 33 min |
| May 8, 1:44 PM CDT | Tornado Warning | FWD | Leon, Robertson | 25 min |
| May 8, 2:13 PM CDT | Special Weather Statement | FWD | Leon | 47 min |
| May 8, 3:14 PM CDT | River Flood Warning | FWD | Navarro | 6 days |
| May 8, 3:14 PM CDT | River Flood Warning | FWD | Ellis, Kaufman | 59 hr |
| May 8, 3:22 PM CDT | River Flood Warning | FWD | Young | 4 days |
| May 8, 3:57 PM CDT | River Flood Warning | FWD | Limestone | 43 hr |
| May 8, 5:38 PM CDT | River Flood Warning | FWD | Bosque | 17 hr |
Nearby
Flash Flood Warnings in Texas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.